Alert archive / Texas / Coastal Flood Statements in 2016
Coastal Flood Statement 5, NWS Brownsville, TX
NWS Brownsville, TX issued this coastal flood statement at Oct 21, 2016, 12:43 PM CDT for Kenedy County, Texas. It took effect at Oct 21, 2016, 6:00 PM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2016, 12:43 PM CDT (17:43 UTC)
- In effect from
- Oct 21, 2016, 6:00 PM CDT
- Expired
- Oct 22, 2016, 3:49 AM CDT
- In force
- 10 hr
- Issued by
- NWS Brownsville, TX
County Kenedy County, TX
The radar
The Corpus Christi radar (KCRP), 96 km from the middle of the area, began a volume at 17:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 5.7 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1389 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
891 WHUS44 KBRO 211743 CFWBRO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1243 PM CDT FRI OCT 21 2016 ...MINOR TIDAL RUN UP EXPECTED ALONG THE LOWER TEXAS COAST THIS EVENING THROUGH EARLY SATURDAY... .MODERATE NORTHEASTERLY WINDS AND ELEVATED SWELLS BEHIND A COLD FRONT COMBINED WITH HIGH TIDE WILL RESULT IN HAZARDOUS CONDITIONS ON AREA BEACHES. TXZ251-256-257-220145- /O.NEW.KBRO.CF.S.0005.161021T2300Z-161022T1100Z/ KENEDY-COASTAL WILLACY-COASTAL CAMERON- 1243 PM CDT FRI OCT 21 2016 ...MINOR TIDAL RUN UP APPROACHING THE DUNES ON AREA BEACHES THIS EVENING THROUGH 6 AM SATURDAY... * COASTAL FLOODING...WATER WILL RUN UP TO THE BASE OF THE DUNES BEGINNING AROUND SUNSET AS HIGH SEAS COMBINE WITH THE ASTRONOMICAL HIGH TIDE...WHICH WILL OCCUR AT 11 PM. * TIMING...TIDES WILL BE AT OR JUST BELOW THE DUNE LINE STARTING THIS EVENING. PEAK PERIOD WILL BE AROUND 11 PM TONIGHT AND WILL SLOWLY SUBSIDE THROUGH THE EARLY MORNING HOURS. * IMPACTS...WATER LEVELS WILL REACH THE DUNE LINE OR COVER NARROW BEACHES COMPLETELY...WHICH WILL RESULT IN DIFFICULT OR IMPOSSIBLE DRIVING CONDITIONS. WATER WILL ALSO REACH UMBRELLAS AND TRASH CANS THAT HAVE NOT BEEN MOVED BACK TOWARD THE DUNES. $$ BIRCHFIELD/CASTILLO
2 follow-up statements
407 WHUS44 KBRO 220212 CFWBRO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 912 PM CDT FRI OCT 21 2016 ...MINOR TIDAL RUN UP EXPECTED ALONG THE LOWER TEXAS COAST TONIGHT THROUGH EARLY SATURDAY... .MODERATE NORTHEASTERLY WINDS AND ELEVATED SWELLS BEHIND A COLD FRONT COMBINED WITH HIGH TIDE WILL RESULT IN HAZARDOUS CONDITIONS ON AREA BEACHES. TXZ251-256-257-221100- /O.CON.KBRO.CF.S.0005.000000T0000Z-161022T1100Z/ KENEDY-COASTAL WILLACY-COASTAL CAMERON- 912 PM CDT FRI OCT 21 2016 ...MINOR TIDAL RUN UP APPROACHING THE DUNES ON AREA BEACHES TONIGHT THROUGH 6 AM SATURDAY...... * COASTAL FLOODING...WATER WILL RUN UP TO THE BASE OF THE DUNES BEGINNING AROUND SUNSET AS HIGH SEAS COMBINE WITH THE ASTRONOMICAL HIGH TIDE...WHICH WILL OCCUR AT 11 PM. * TIMING...TIDES WILL BE AT OR JUST BELOW THE DUNE LINE STARTING THIS EVENING. PEAK PERIOD WILL BE AROUND 11 PM TONIGHT AND WILL SLOWLY SUBSIDE THROUGH THE EARLY MORNING HOURS. * IMPACTS...WATER LEVELS WILL REACH THE DUNE LINE OR COVER NARROW BEACHES COMPLETELY...WHICH WILL RESULT IN DIFFICULT OR IMPOSSIBLE DRIVING CONDITIONS. WATER WILL ALSO REACH UMBRELLAS AND TRASH CANS THAT HAVE NOT BEEN MOVED BACK TOWARD THE DUNES. $$ 69/60
097 WHUS44 KBRO 220849 CFWBRO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 349 AM CDT SAT OCT 22 2016 ...TIDAL OVERWASH EASING... .WITH HIGH TIDE OCCURRING AT MIDNIGHT, WINDS HAVING LOWERED OVERNIGHT AND SEAS CONTINUING TO SUBSIDE THIS MORNING THE THREAT FOR TIDAL OVERWASH HAS ENDED. TXZ251-256-257-221000- /O.CAN.KBRO.CF.S.0005.000000T0000Z-161022T1100Z/ KENEDY-COASTAL WILLACY-COASTAL CAMERON- 349 AM CDT SAT OCT 22 2016 WINDS AND SEAS HAVE LOWERED SUFFICIENTLY TO KEEP SURF FROM RUNNING UP THE BEACH. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this coastal flood statement went out at Oct 21, 6:26 AM CDT, 6 hours 17 minutes earlier.
Area forecast discussion, Oct 21, 6:26 AM CDT, 6 hours 17 minutes before
Area Forecast Discussion...UPDATED
National Weather Service BROWNSVILLE TX
626 AM CDT Fri Oct 21 2016
.DISCUSSION...Showers continue to move steadily southward with the
front which is well south of the Rio Grande. Latest HRRR has
trended with all showers remaining south of the river this
morning so have decided to drop the mention of the showers. Will
hang on to the clouds with slow clearing in the Valley.
Temperatures will be tricky with not much cold air advection
developing as of this time so confidence is low for the RGV to
see only the lower 80s. zones out soon.
&&
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...The cold front along with showers and thunderstorms
are well south of the three regional airports. Any MVFR cigs will
be right along the Rio Grande River for the next few hours with
general VFR conditions anticipated for all areas the rest of the
day. VFR cigs will be slow to erode especially across the south
with drier air mixing to the surface and breaking up the overcast
this afternoon. Stronger north-northwest winds gusting 20-25
knots, mainly near the coast, to gradually become north-northeast
this evening and lower considerably.
&&
.PREV DISCUSSION... /issued 452 AM CDT Fri Oct 21 2016/
SHORT TERM (Today through Saturday):
Finally the cold front has passed through Deep South Texas and is
currently clearing the mouth of Rio Grande. The front is losing
some of its punch as the mid level trough over the central
portions of the country quickly moves east but, high pressure will
be building southward allowing for a fresh northerly wind and
drier and cooler air to overspread the CWA as expected. No more
100 degree days (this week) at Mcallen, that makes 90 so far this
year, with at least a 15 to 20 degree cool down in the west and 10
degrees in the east. Scattered showers and isolated thunderstorms
along the leading edge of the front will continue to drift south
with front with only a small chance of additional rain across the
lower valley this morning. Models continue to indicated the
baroclinic zone in the vicinity of the lower valley maintaining a
slight chance of rain through at least mid morning and a slow
clearing of clouds this afternoon.
Surface ridging makes its farthest southern approach spreading along
the coastal bend and the coastal plains tonight before tracking east
Saturday. Clear skies and light northerly winds most locations
tonight allow temperatures to drop into the 50s most locations with
lower 60s across the Lower Valley and along the immediate coast
as some patchy cloudiness and slightly higher winds hang in.
As mentioned surface ridge shifts east with surface winds already
returning from the east by the afternoon. Drier air aloft to mix
through any remaining surface moisture with a fairly dry and clear
and mild day after the nice cool morning. One concern is across the
Lower Valley where the NAM, more than the GFS, show an increase in
low level moisture which might lead to increasing clouds in the
afternoon. Confidence in an mostly cloudy afternoon is low so will
continue with mostly sunny to partly cloudy.
LONG TERM (Saturday Night through Thursday): Surface ridge
continues to sweep off into the southeastern us over the weekend,
with southeasterly flow returning by Sunday morning. Best moisture
reaches region Monday and Tuesday, in decent timing with the
adjustment of the H5 ridge aloft out of the region. Will continue
to indicate a small chance for showers Monday and Tuesday, but
chances remain thin with the lack of a substantial surface forcing
mechanism. By Wednesday, the next upper ridge shifts into the
region from the west, introducing more dry air aloft and
increasing subsidence. The latter half of the week will be similar
to earlier this week, with ample moisture trapped in the lowest
few thousand feet. This will bring daytime CU field through the
afternoons, with a minimal chance for a shower or two if the
seabreeze can get organized enough. Otherwise temperatures will
remain slightly above normal, reaching the upper 80s to lower 90s
each afternoon, while lows fall into the upper 60s to around 70.
MARINE:
Now through Friday: Winds are peaking this morning as the
pressure gradient is reaching its peak behind the front. Seas will
continue to build also peaking by mid morning. As high pressure
builds along the coastal bend by this evening a gradual lowering
of the northerly winds is expected. Small craft advisory
conditions persist much of the day with winds lowering over the
Laguna around mid day and offshore this evening. Higher seas may
linger through the overnight period with a possible extension of
the SCA. Much improved conditions Saturday as high pressure
spreads east and weakens.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 79 64 83 70 / 10 0 0 10
BROWNSVILLE 81 63 85 68 / 10 0 0 10
HARLINGEN 81 58 84 65 / 10 0 0 10
MCALLEN 82 59 87 66 / 10 0 0 10
RIO GRANDE CITY 82 56 86 64 / 10 0 0 0
SOUTH PADRE ISLAND 80 70 82 73 / 10 0 0 10
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory for winds until 4 PM CDT this afternoon for
GMZ130-132-135.
Small Craft Advisory until 7 PM CDT this evening for GMZ150-155-
170-175.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
59...short term
64...long termHazardous weather outlook, Oct 21, 4:44 AM CDT, 7 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 444 AM CDT FRI OCT 21 2016 TXZ248>257-220945- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 444 AM CDT FRI OCT 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN ELEVATED RISK OF RIP CURRENTS IS EXPECTED OVER THE WEEKEND AND MUCH OF NEXT WEEK DUE TO DEVELOPING LONG PERIOD EASTERLY SWELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-220945- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 444 AM CDT FRI OCT 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORIES ARE POSTED FOR THE LAGUNA MADRE FOR WINDS UNTIL 4 PM AND OVER THE OFFSHORE WATERS UNTIL 7 PM. SMALL CRAFT ADVISORIES MAY BE NEEDED FOR SEAS OVER THE OFFSHORE WATERS TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 7:20 PM CDT | Areal Flood Advisory | BRO | Hidalgo, Starr | 85 min |
Nearby
Coastal Flood Statements in Texas, 2016Every coastal flood statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.